Hi my name is Jason this has been a long road but going to stick with it. Been a suboxone for 5 or so yrs, 2mg for the last few years. But due to changes with my Dr. about ten days ago start lowering my dose. Im alittle below 1mg but have had a real bad time with depression.Have been taking a 250mg Milk thistle twice daily with food, a One A Day mens Vitamin, 2 Omega 3 540mg,and 450mg Saw Palmetto twice and all with food. The depression has been getting worse and the lack of sleep. Is there any other things I can to help the depression out without anti-depression meds? And should I go smaller down to .25mg or lower before I quit? Will the depression get worse or should I think about quitn as soon as im mentally before .25mg? Awill the depression get any worse its pretty bad as it is already? Thanks any positive support would make me feel a lot better I think. Jason
H"ave been taking a 250mg Milk thistle twice daily with food, a One A Day mens Vitamin, 2 Omega 3 540mg,and 450mg Saw Palmetto twice and all with food."
All that is great stuff...I totally endorse natural remedies and herbs. I will share my favs with you.
The herb Valerian root (Valeriana officinalis) is used as a sedative on the nervous system and a relaxant for the muscles (Reader's Digest, 2009, Pp128). It also helps with headaches, which can sometimes be a result of an anxiety attack. According to Mosby's the recommended dosage of Valerian extract is 400-900mg, before bedtime (2010, Pp592). It is recommended that Valerian not take with MAOIs.
The herb Lemon Balm (Melissa officinalis L.) is used as a sedative and it has mood-enhancing abilities(Reader's Digest, 2009, Pp73). The leaves are the part of the plant that is used and can come in an extract. According to Mosby's the recommended dosage is 80mg of Lemon Balm extract combinewith120mg Valerian root extract, tid (three times a day) (2010, Pp390).
The herb Kava (Piper methysticum) has a sedative and it is an anxiolytic (Skidmore-Roth, 2010, Pp.369). Anxiolytic is defined, by the Mirriam-Webster's Medical Dictionary, as a drug that relieves anxiety. It acts directly on the limbic system, which is the parts of the brain that are concerned with emotion and motivation. According to Mosby's the recommended dosage of Kava extract is 45-70mg tid (2010, Pp370). Take it with a meal for increased absorption. It is also recommended that it not be given to children under 12 (Skidmore-Roth, 2010, Pp370).
The mineral Magnesium works as a muscle relaxant, which can be helpful to someone suffering from anxiety issues. The stress of anxiety can take it's toll on the shoulder muscles and the neck muscles. According to the Encyclopedia of Nutritional Supplements the recommended daily intake of Magnesium is 280mg (Murray, 1996, Pp161).
Although all of the B vitamins can aid in the calming of anxiety issues, vitamin B6 (Pyridoxine) seems to be the most important because it helps to form chemical transmitters in the nervous system (Murray, 1996, Pp100). According to the Encyclopedia of Nutritional Supplements the recommended daily intake of vitamin B6 is 2mg (Murray, 1996, Pp101).
Since you are coming off Subs I suggest you read this:
"So many questions have been asked regarding quitting sub, and dealing with the shockingly miserable and lengthy withdrawal symptoms that I have compiled a list of some of the frequently asked questions regarding this subject.
Prior to reading the FAQ section of this post please be aware that this stuff is NOT GOSPEL/ or written in stone there is always a chance that you have a fast metabolism, or just the right combination of brain chemistry to heal quicker. Everyone is different so please dont get discouraged no matter what you are doing, these figures are a compilation of many people that discontinued Suboxone -Buprenorphine and posted their experience."
Yes it would be best to continue to taper down 1 mg is too high to stop. Try to slow if down if you can. Exercise as much as you can it will help with the depression. Have you been to counseling and/ or support group meetings to help prevent relapse? It will take awhile for your healing, try to be patient and keep yourself busy.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.